It is currently Wed Aug 23, 2017 12:12 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 4 posts ] 
Author Message
 Post subject: Tapering from Effexor
PostPosted: Fri Sep 18, 2015 1:21 am 
Offline
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2802
Location: Southwest
Okay my fellow members, I need some advice from anyone who has attempted this.

What I am trying to do is a nice slow taper off of Effexor that will actually work this time. Trying twice in the past I'm fairly sure I went a bit too fast, dropping down 50% every week.

The only reason I am on this is due to tapering off of Suboxone and my doctor prescribed it for the depression that follows, not telling me just how difficult it will be to get off this one.

My start dose was 75 mg's in 2011. Went up to 150 mg's during my cancer surgery because I stopped the Suboxone and was back on small doses of hydrocodone. After that I dropped back down to 75 again. Then I asked if there was a lower dose and received a script for 37.5 mg's. Been on that for over a year. There are 37.5 little white beads inside so it was easy to count them out. The last time I just went too fast and drove my wife nuts with my mental state being a mess.

A week and half ago I cut the dose in ½, counting out 18 beads and leaving the rest. No side effects so far.

Has anyone here ever succeeded in pulling this off? My plan is now to reduce it by 25% per month and see how that goes. This time I haven't told my wife because I want to see if she notices a difference. I really want off this drug. It ruins my libido worse than Suboxone. What I hate is that I never needed it in the first place. Right when I was going to taper and jump I got diagnosed. Not a very good year in '12, but I'm fine now.

Thanks for anyone who can offer any advice,

rule

_________________
Don't take yourself so damn seriously


Top
 Profile  
 
PostPosted: Fri Sep 18, 2015 5:05 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Oct 15, 2012 11:27 am
Posts: 1454
No advice! Just wanted to wish you luck and an easy taper. Perhaps the doc will have some suggestions for you?

(My doc wrote me a script for it when I was getting off sub also, but I never took it.)


Top
 Profile  
 
PostPosted: Fri Sep 18, 2015 7:17 pm 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1544
Hey Rule!!

I see you here, year after year...but we've never met, and I know so little about you! I hope the cancer surgery was successful. For Effexor, it's just a matter of patience. When people are stopping a pure SSRI, we sometimes replace it with fluoxetine for a couple weeks, and then stop the fluoxetine-- since fluoxetine has such a long half life that it will taper itself. But for the norepinephrine part, the only option is to reduce the dose very slowly. Cutting by half is a big jump; you would do better by reducing by 20% every couple weeks. If you have 'brain zaps' or other symptoms, go back to the dose you were on before the last reduction, wait a couple weeks, and then try reducing again.

Some people taper off Effexor with no problems-- even stopping 'cold turkey' from high doses. The discontinuation symptoms vary from person to person, so listen to your body, and reduce at a rate that your body allows.

Good luck--- and by the way, thanks for your help here!!


Top
 Profile  
 
Our Sponsors
PostPosted: Sat Sep 19, 2015 1:16 am 
Offline
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2802
Location: Southwest
Thanks Dr. for answering my question. I did stop abruptly once after taking it for a month. My mind was a mess and I didn't know what was causing it until later.

So far so good with being on 18 mg's but I'll go very slow from here. The last time I was in a hurry to get off it and dropped down every 4-7 days. Way too quick! What happens is my brain goes into overload like I'm taking a stimulant. Talking incessantly about mostly unimportant stuff, etc. That's when my wife said to go back on. It does help a bit with my minor case of OCD. Mostly I just keep busy.

This time I'm not going to tell her until I'm off it for at least a week. If I do it correctly it should take another month or two for success.

Tinydancer, I did ask for advice and he said it's probably not worth the trouble trying to get off it. I will do it myself and will be Effexor free in a few months.

Thanks for the support,

rule

_________________
Don't take yourself so damn seriously


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 4 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group